Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 26, 2022, 12:26 PM EDT for 4 counties in Georgia. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2022, 12:26 PM EDT (16:26 UTC)
- Expired
- Apr 26, 2022, 1:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, GA, Oglethorpe County, GA, Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:32 PM EDT | HAIL 1 | 3 Nne Greensboro, GA | PEA TO QUARTER SIZE HAIL REPORTED AROUND THE HENSLEY RD AND PENFIELD RD AREA. |
| Apr 26, 12:35 PM EDT | TSTM WND DMG | 2 Nw Union Point, GA | MULTIPLE TREES AND POWERLINES DOWN BETWEEN PENFIELD AND UNION POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211
WUUS52 KFFC 261626
SVRFFC
GAC133-221-265-317-261700-
/O.NEW.KFFC.SV.W.0053.220426T1626Z-220426T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1226 PM EDT Tue Apr 26 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Greene County in east central Georgia...
Northern Taliaferro County in east central Georgia...
Southwestern Wilkes County in east central Georgia...
South central Oglethorpe County in northeastern Georgia...
* Until 100 PM EDT.
* At 1225 PM EDT, a severe thunderstorm was located over Penfield, or
near Greensboro, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Washington, Greensboro, Union Point, Woodville, Rayle, Ficklin,
Lundberg, Robinson, Daniel Springs, Newtown, Celeste, Penfield,
Lyneville, Philomath, Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3355 8323 3368 8328 3387 8280 3362 8269
TIME...MOT...LOC 1625Z 251DEG 34KT 3363 8317
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
635
WWUS52 KFFC 261646
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1246 PM EDT Tue Apr 26 2022
GAC133-221-265-317-261700-
/O.CON.KFFC.SV.W.0053.000000T0000Z-220426T1700Z/
Greene GA-Taliaferro GA-Wilkes GA-Oglethorpe GA-
1246 PM EDT Tue Apr 26 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR NORTHEASTERN GREENE...NORTHERN TALIAFERRO...SOUTHWESTERN WILKES
AND SOUTH CENTRAL OGLETHORPE COUNTIES...
At 1246 PM EDT, a severe thunderstorm was located over Carters Grove,
or 10 miles north of Crawfordville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Washington, Union Point, Woodville, Rayle, Ficklin, Lundberg, Daniel
Springs, Newtown, Celeste, Lyneville, Philomath, Sandy Cross and
Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3358 8308 3372 8315 3387 8280 3362 8269
TIME...MOT...LOC 1646Z 251DEG 34KT 3370 8294
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:36 AM EDT, 50 minutes earlier.
Area forecast discussion, Apr 26, 11:36 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1136 AM EDT Tue Apr 26 2022 .UPDATE... The line of precipitation with the cold front is starting to weaken and become more ragged as it continues to work its way through northwest Georgia. The precipitation should make its way out of the Atlanta metro area through the early afternoon. While the coverage of precipitation is becoming less organized, will need to monitor areas southeast of I-85 for isolated thunderstorm development where models have progged SBCAPE around 1000-1250 J/kg today. SPC has clipped this area for a risk of general thunderstorms with areas in our east central and southern central forecast area in a marginal risk for severe thunderstorm activity. Satellite imagery has shown limited cloud coverage across this sector of the CWA this morning with current temps in the upper 70s and dewpoints well into the 60s. Isolated thunderstorm activity could ramp up this afternoon if sufficient destabilization occurs. Have made a few minor tweaks to the hourly forecast grids this morning. Otherwise, the short term forecast generally remains on track. .PREV DISCUSSION... /Issued 730 AM EDT Tue Apr 26 2022/ ..Updated for 12Z Aviation Discussion... PREV DISCUSSION... /Issued 338 AM EDT Tue Apr 26 2022/ .Morning Area Forecast Discussion... SHORT TERM /Today through Wednesday/... A few showers extend along a cold front nearing northwest Georgia early this morning. The cold front will make steady progress southeastward through the day, reaching the Atlanta area by mid- morning. Thunder is not expected initially across north Georgia given nil instability, and overall shower coverage will likely continue to wane over the next several hours. Thus, QPF will be quite light for most areas through the morning hours. Instability will recover with daytime heating by afternoon, and additional scattered shower and thunderstorm development is expected ahead of the front in central Georgia. Surface CAPE looks to reach as high as around 1000-1200 J/kg for these areas this afternoon, sufficient to support the risk for a couple of stronger storms, though very weak shear will greatly inhibit the risk for severe storms. Still, a storm or two could produce brief gusty winds during the afternoon hours. Even in these areas, QPF will remain limited with localized maximum amounts over a quarter of an inch possible. Skies will clear from northwest to southeast from late afternoon into this evening behind the front as drier and cooler air builds into the area. Wednesday morning lows will dip into the 40s across north Georgia, several degrees below normal. Even so, highs Wednesday will rebound to near normal under sunny skies. The very dry post-frontal airmass could lead to some fire danger concerns Wednesday as well. RW LONG TERM /Wednesday Night through Monday/... A cool and dry post-frontal airmass will be in place across north and central Georgia as the extended period picks up on Wednesday night. Much of the Southeastern CONUS will be under northwesterly flow aloft ahead of a broad upper level ridge over the Great Plains. At the surface, weak high pressure centered well to the north of the forecast area will begin to move towards the Mid-Atlantic coast. After a cool start to the morning on Thursday, with morning lows in the low 40s to mid 50s, the aforementioned ridge moves closer to the region and the surface high sets up just offshore of the Carolina coast during the daytime Thursday. Southerly return flow will become established late Thursday into Friday on the back side of this surface high. As a result of these factors, a gradual warming and moistening trend is expected through the end of the week, with highs rebounding into the 80s across the area by Friday and into the weekend. It is even possible to see afternoon highs climb into the low 90s in portions of south-central Georgia during the weekend, as well. On Friday night, an upper level shortwave will cross the Rockies and intensify as it moves into the Great Plains. Mid-range model guidance currently indicates that the strong ridge will block the eastward progression of the upper disturbance and associated surface low, causing it to turn north and slowly meander into the Midwest by Sunday. Uncertainty remains on where frontal boundaries will set up as the system occludes and makes a northward turn, but it is anticipated they will remain north of the area. With a moist, unstable environment in place, the boundaries could nonetheless help focus precip chances across north Georgia as upper level disturbances traverse the upper level flow. Isolated showers and thunderstorms could develop across far north Georgia during the daytime on Saturday, followed by better coverage of scattered showers and thunderstorms on Sunday and Monday. King AVIATION... 12Z Update... Current VFR cigs will begin to trend lower at ATL area sites by 14-16Z with a cold front at which point MVFR cigs become more likely. -SHRA potential increases at this time as well, maximized from 15-18Z. TSRA potential at MCN during the 18-22Z period. Cigs will begin to scatter at ATL area sites by 20Z with clearing expected by 00Z. Winds will trend NW with speeds increasing from 4-8kts this morning to 8-12kts by 20Z with gusts 20-22 kts. Speeds will settle back to 5-10kts after 00Z. //ATL Confidence...12Z Update... Medium confidence on MVFR cigs/precip timing. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 47 76 47 78 / 5 0 0 0 Atlanta 47 76 49 78 / 0 0 0 0 Blairsville 40 70 42 73 / 0 0 0 0 Cartersville 43 75 45 79 / 0 0 0 0 Columbus 49 79 51 81 / 0 0 0 0 Gainesville 46 75 48 76 / 0 0 0 0 Macon 50 79 47 81 / 0 0 0 0 Rome 44 74 45 79 / 0 0 0 0 Peachtree City 45 77 47 79 / 0 0 0 0 Vidalia 58 79 52 81 / 20 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KAL LONG TERM....King AVIATION...RW
Hazardous weather outlook, Apr 26, 4:59 AM EDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 459 AM EDT Tue Apr 26 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 459 AM EDT Tue Apr 26 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... There is a slight chance of thunderstorms throughout the day today as a cold front moves through north and central Georgia. The storms are not expected to be strong or severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A slight chance of thunderstorms will return to north and central Georgia on Saturday afternoon and continue through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 26, 12:14 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1214 PM EDT Tue Apr 26 2022
GAZ049-050-261645-
Morgan GA-Greene GA-
1214 PM EDT Tue Apr 26 2022
...A strong thunderstorm will impact portions of southeastern Morgan
and central Greene Counties through 1245 PM EDT...
At 1214 PM EDT, a strong thunderstorm was near Harmony, or 8 miles
south of Madison, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Greensboro, Union Point, Woodville, White Plains, Siloam, Buckhead,
Veazey, Parks Mill, Carey, Swords, Penfield and Godfrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3346 8324 3345 8326 3347 8328 3348 8328
3344 8350 3351 8354 3371 8315 3370 8310
3352 8300
TIME...MOT...LOC 1614Z 246DEG 28KT 3348 8341
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:14 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Apr 26, 1:01 PM EDT | Special Weather Statement | FFC | Wilkes | 44 min |
| Apr 26, 1:25 PM EDT | Special Weather Statement | FFC | Glascock, Washington, Wilkinson | 35 min |
| Apr 26, 3:00 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Apr 26, 4:08 PM EDT | Special Weather Statement | FFC | Candler | 22 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.